Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 485, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2021, 9:19 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 9:19 PM CDT (02:19 UTC)
- Expired
- Sep 7, 2021, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK
The radar
The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
609
WUUS54 KOUN 080219
SVROUN
OKC009-055-080300-
/O.NEW.KOUN.SV.W.0485.210908T0219Z-210908T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
919 PM CDT Tue Sep 7 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Greer County in southwestern Oklahoma...
Southwestern Beckham County in western Oklahoma...
* Until 1000 PM CDT.
* At 919 PM CDT, a severe thunderstorm was located 4 miles northeast
of Erick, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Erick and Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3532 9992 3532 9969 3501 9962 3503 9982
3503 9996
TIME...MOT...LOC 0219Z 357DEG 17KT 3525 9980
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:54 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 7, 5:54 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 554 PM CDT Tue Sep 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 206 PM CDT Tue Sep 7 2021 Evolving MCV evident over northwest Texas with exiting area of convection. This should have little or no impact on western north Texas going into the short term period. Cold front will be entering northwest portions of Oklahoma shortly, with steady but relatively slow progress southward through tonight. Deeper pre-frontal mixing as afternoon progresses will help erode most of the cap that is in place across western/central/northern Oklahoma, and with sufficient moisture return and convergence near mentioned front, we should see scattered storm development late this afternoon and early this evening from west-central Oklahoma east northeast into portions of north-central and central Oklahoma. With the deeply mixed environment yielding DCAPE values in excess of 1500 J/kg, damaging wind gusts will be the primary severe weather concern with the strongest storms through at least early evening. After sunset, ML CIN should quickly increase which will allow any remaining storms to become more elevated in nature and is expected to yield a decrease in coverage and intensity. However, with increasing mid-upper level flow and weak upper trough moving into northeast Oklahoma overnight, we could see some elevated storm activity continuing into southeast portions of Oklahoma tomorrow morning. If these storms can be maintained, they should stay sub severe overnight. Slightly cooler temperatures still look like a good bet for tomorrow with dominant northeast to easterly low level flow. Most areas should see highs at least 5 to 10 degrees cooler than those seen today, with parts of north-central Oklahoma possibly see highs 15 degrees cooler than those see this afternoon (mid 80s as opposed to 100). Although less hot, Wednesdays highs will remain slightly above average for a majority of the forecast area. && .LONG TERM... (Wednesday night through next Monday) Issued at 206 PM CDT Tue Sep 7 2021 Dry forecast last half of the week into the weekend. Models show the center of the upper high shifting into the southern Rockies region by late this week. The high then becomes E-W oriented over the southern U.S. over the weekend. Hot, above average, temperatures are expected this week into the weekend, with triple digit highs possible across portions of the fa Friday and Saturday. The humidity is not expected to be as high as the last few weeks with lower dewpoints over the area. So heat index values of 105+ are less likely this go around. Some models show a shortwave moving across the central U.S. early/middle next week which may bring a chance for rain to parts of the fa but right now it looks like most areas will remain dry into at least early next week. && .AVIATION... (00Z TAFS) Issued at 550 PM CDT Tue Sep 7 2021 A cold front located in northwest Oklahoma will continue to slide south this evening. There will be a chance for a few thunderstorms along and near this boundary tonight. They may impact sites across northern and central sections of Oklahoma. Have maintained a mention at OKC/OUN/SWO with a VCTS at PNC and CSM. Have also gone ahead and put a TEMPO at CSM this evening. Winds will shift to the north and northeast behind the front with a few gusts this evening around 20kts, mainly at WWR. Mainly mid/high clouds otherwise tonight with clear skies most locations tomorrow. && .UPPER AIR... Issued at 206 PM CDT Tue Sep 7 2021 An Upper Air flight is planned for 0Z Wednesday (9/8) this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 88 64 92 / 30 0 0 0 Hobart OK 68 91 63 95 / 20 0 0 0 Wichita Falls TX 71 92 64 94 / 10 10 0 0 Gage OK 61 87 61 95 / 0 0 0 0 Ponca City OK 61 86 60 92 / 30 0 0 0 Durant OK 68 90 63 92 / 30 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....25 AVIATION...30
Hazardous weather outlook, Sep 7, 8:24 PM CDT, 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 824 PM CDT Tue Sep 7 2021 OKZ004>048-050>052-TXZ083>090-081115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 824 PM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Strong to occasionally severe thunderstorms will move southward across parts of northern, western and central Oklahoma through 10 to 11 pm. Damaging winds over 60 mph and hail to the size of quarters are possible with the stronger storms. Thunderstorms will remain possible overnight, but severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Fire Weather... Fire weather conditions will become elevated Saturday afternoon over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Sep 7, 7:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST LONGDALE 36.13N 98.55W
09/07/2021 E70 MPH BLAINE OK BROADCAST MEDIA
&&
BTHORENSpecial weather statement, Sep 7, 7:43 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Norman OK
743 PM CDT Tue Sep 7 2021
OKZ013-080115-
Noble OK-
743 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Noble
County through 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Perry, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry.
This includes Interstate 35 between mile markers 184 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 9735 3646 9721 3624 9714 3624 9741
TIME...MOT...LOC 0043Z 356DEG 13KT 3639 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
30Local storm report, Sep 7, 8:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 4 NW OAKWOOD 35.97N 98.75W
09/07/2021 E1.00 INCH DEWEY OK BROADCAST MEDIA
&&
BTHORENSpecial weather statement, Sep 7, 8:21 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
821 PM CDT Tue Sep 7 2021
OKZ014-016-021-080145-
Roger Mills OK-Beckham OK-Custer OK-
821 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Roger
Mills, southwestern Custer and northeastern Beckham Counties through
845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hammon, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammon and Foss Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3573 9936 3548 9917 3546 9927 3547 9936
3545 9937 3542 9955 3565 9956
TIME...MOT...LOC 0121Z 333DEG 21KT 3563 9942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Sep 7, 8:46 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Norman OK
846 PM CDT Tue Sep 7 2021
OKZ016-022-080215-
Washita OK-Custer OK-
846 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern Washita
and western Custer Counties through 915 PM CDT...
At 845 PM CDT, Doppler radar was tracking strong thunderstorms from
near Butler to southwest of Foss Reservoir. Movement was south at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, Canute, Butler, Foss, Foss Reservoir and Stafford.
This includes Interstate 40 between mile markers 43 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3579 9915 3544 9894 3536 9936 3553 9937
3555 9936 3555 9937 3558 9937
TIME...MOT...LOC 0145Z 352DEG 15KT 3572 9917 3552 9933
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Sep 7, 9:11 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
911 PM CDT Tue Sep 7 2021
OKZ021-080245-
Beckham OK-
911 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southwestern Beckham
County through 945 PM CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Sweetwater to 6 miles west of
Sayre. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erick, Texola and Delhi.
This includes Interstate 40 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3542 9997 3533 9968 3512 9968 3512 9974
3514 9999
TIME...MOT...LOC 0211Z 357DEG 17KT 3536 9990 3527 9975
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:15 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Sep 7, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 39 min |
| Sep 7, 7:43 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Sep 7, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 39 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 25 min |
| Sep 7, 8:21 PM CDT | Special Weather Statement | OUN | Custer | 24 min |
| Sep 7, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 33 min |
| Sep 7, 8:46 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Sep 7, 9:11 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Sep 7, 9:23 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Sep 7, 9:40 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Sep 8, 12:40 AM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Sep 8, 4:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| Sep 8, 5:31 AM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Sep 8, 6:10 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.